From Maryland, USA:
I have had type 2 diabetes for four years. My average reading dropped from 8.0 to 6.5 from then to now by diet, minor exercises and Chinese medicine. Although my average reading is fine, my dawn phenomenon (around 140 to 160) still bothers me some mornings.
One diabetes specialist said I should continue the way I am now, and the more I use western medication the more I have to depend on it and increase the dosage. Another diabetes specialist said I should use some western medication to eliminate the dawn phenomenon. She rejects the previous opinion I mentioned strongly.
Both of them are American doctors. Would you give me a suggestion of what I might do?
This is an interesting dilemma. The goal for Hemoglobin A1c is to be below 7.0 and if you are there, you could consider that good enough -- but the other goal is to have a fasting glucose 80-120. If you are okay with the slight elevation in the morning, I think your HbA1c is evidence that your overall control is good.
One additional thing to consider is that it is primarily high glucose that causes your insulin making cells in the pancreas to wear out. This is why most people with type 2 diabetes require more medications over time. Keeping your blood glucose in the normal range (less than 120) is the best way to keep your insulin-making cells in good shape.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.